MAUDE Adverse Event Report: COVIDIEN SURGICAL TRI-STAPLE 2.0; STAPLE, IMPLANTABLE

COVIDIEN SURGICAL TRI-STAPLE 2.0; STAPLE, IMPLANTABLE
Model Number SIG30CTAVM
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 10/11/2025
Type of Reportable Event Serious Injury
Event or Problem Description
According to the reporter, during a video-assisted thoracoscopic lobectomy, the passage around the basal segmental pulmonary artery had good space.The pulmonary artery appeared normal size, with normal tissue quality.The 30 mm curved tip reload passed without resistance or tension.On firing the stapler, there was absolutely no resistance.After opening the stapler, there was bleeding on the pulmonary artery (patient and specimen side) from the stump ends and around the staple lines.Pressure was applied with a swab on a stick for 10 minutes, and the bleeding was stopped.The second branch of the pulmonary artery (segment 6 artery) was dissected and again had smooth passages, with no resistance and no bruising on the artery.A further 30 curved tip tan reload was used.The same feeling occurred on firing, and again bleeding occurred.The bleeding from this slightly smaller pa branch was more than from the larger branch.A hemostatic product was applied, followed by continuous pressure with a swab on a stick again.The bleeding stopped.A hemostatic patch was then applied over the stumps for security.The surgical time was extended by 30 minutes to press the pulmonary artery to stop bleeding on either side and then another 10 minutes.The blood loss was more than 500 cc.
 
Additional Manufacturer Narrative
D10 concomitant products: sig30ctavm tri 2.0 sig30ctavm 30 ct vsclr med 12mm - (lot#n5g1409y).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the reload was fully fired.The jaws were open.Loose, fully formed staples were observed on the cartridge.Functional testing found that the reload was loaded into a representative instrument.The reload was cycled without hesitation or binding and was applied to test media.The test media was cleanly transected.The reload interlock was tested and did not engage.It was reported that the staple line was bleeding.The reported issue could not be confirmed.The most likely cause could not be established from the information available.The evaluation detected an unreported condition: damaged laminate hooks and interlock not engaging.Visual examination noted that the laminate hooks showed damage.Functionally, the reload was not engaged in interlock.The most likely cause for the additional condition is supplier-related.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
TRI-STAPLE 2.0
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer (Section G)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key23451667
Report Number1219930-2025-05035
Device Sequence Number20847160
Product Code GDW
UDI-Device Identifier10884521543744
UDI-Public(01)10884521543744(17)300630(10)N5G1409Y(20)03
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K160176
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSIG30CTAVM
Device Catalogue NumberSIG30CTAVM
Device Lot NumberN5G1409Y
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2025
Supplement Date Received by Manufacturer04/09/2026
Initial Report FDA Received Date11/03/2025
Supplement Report FDA Received Date04/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexFemale
Patient Weight68 KG